MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA 18GA 1.25IN HF Y; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NEXIVA 18GA 1.25IN HF Y; INTRAVASCULAR CATHETER
Catalog Number 383539
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva 18ga 1.25in hf y needle through catheter it was reported by customer that needle punctured through the catheter during insertion.Nurse said that it was difficult to remove but was able to get the whole device and catheter out without anything being sheared off.Complaint received via email(s).Needle punctured through the catheter during insertion.Nurse said that it was difficult to remove but was able to get the whole device and catheter out without anything being sheared off.
 
Event or Problem Description
Material #: 383539; batch#: 4065042.It was reported by customer that needle punctured through the catheter during insertion.Nurse said that it was difficult to remove but was able to get the whole device and catheter out without anything being sheared off.Verbatim: complaint received via email(s) attached.Needle punctured through the catheter during insertion.Nurse said that it was difficult to remove but was able to get the whole device and catheter out without anything being sheared off.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the sample.Analysis of the sample showed that the needle had pierced through the catheter near the tip area.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this lot meets our manufacturing specification requirements.The assembly process was reviewed.If the needle pierced through the catheter during the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.The needle can pierce through catheter during product application, when the product was manipulated, or during needle cover removal.Current controls include an outgoing and in-process inspections in place to check for needles that have pierced through the catheter.

Brand Name
BD NEXIVA 18GA 1.25IN HF Y
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20569396
Report Number2243072-2024-01085
Device Sequence Number12645332
Product Code FOZ
UDI-Device Identifier00382903835393
UDI-Public(01)00382903835393(11)240305(17)270228(10)4065042
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383539
Device Lot Number4065042
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown